Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An extension of Markov's Theorem

Authors: A. Branquinho, U. Fidalgo Prieto and A. Foulquié Moreno
Journal: Proc. Amer. Math. Soc. 142 (2014), 3491-3503
MSC (2010): Primary 30E10
Published electronically: June 16, 2014
MathSciNet review: 3238424
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a general sufficient condition for the uniform convergence of sequences of type II Hermite-Padé approximants associated with Nikishin systems of functions.

References [Enhancements On Off] (What's this?)

  • [1] A. I. Aptekarev, Strong asymptotics of polynomials of simultaneous orthogonality for Nikishin systems, Mat. Sb. 190 (1999), no. 5, 3-44 (Russian, with Russian summary); English transl., Sb. Math. 190 (1999), no. 5-6, 631-669. MR 1702555 (2001a:42023),
  • [2] A. I. Aptekarev, G. Lopes Lagomasino, and I. A. Rocha, Asymptotic behavior of the ratio of Hermite-Padé polynomials for Nikishin systems, Mat. Sb. 196 (2005), no. 8, 3-20 (Russian, with Russian summary); English transl., Sb. Math. 196 (2005), no. 7-8, 1089-1107. MR 2188362 (2006h:41040),
  • [3] Zh. Bustamante and G. Lopes Lagomasino, Hermite-Padé approximations for Nikishin systems of analytic functions, Mat. Sb. 183 (1992), no. 11, 117-138 (Russian, with Russian summary); English transl., Russian Acad. Sci. Sb. Math. 77 (1994), no. 2, 367-384. MR 1208217 (94d:41026),
  • [4] Jorge Bustamante Gonzalez, Asymptotics for Angelesco-Nikishin systems, J. Approx. Theory 85 (1996), no. 1, 43-68. MR 1382050 (97d:41017),
  • [5] T. S. Chihara, An introduction to orthogonal polynomials,: Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York, 1978. MR 0481884 (58 #1979)
  • [6] Kathy Driver and Herbert Stahl, Normality in Nikishin systems, Indag. Math. (N.S.) 5 (1994), no. 2, 161-187. MR 1284561 (95h:30046),
  • [7] Kathy Driver and Herbert Stahl, Simultaneous rational approximants to Nikishin-systems. I, Acta Sci. Math. (Szeged) 60 (1995), no. 1-2, 245-263. MR 1348692 (96f:41016)
  • [8] Kathy Driver and Herbert Stahl, Simultaneous rational approximants to Nikishin systems. II, Acta Sci. Math. (Szeged) 61 (1995), no. 1-4, 261-284. MR 1377364 (96m:41014)
  • [9] U. Fidalgo Prieto, J. Illán, and G. López Lagomasino, Hermite-Padé approximation and simultaneous quadrature formulas, J. Approx. Theory 126 (2004), no. 2, 171-197. MR 2045538 (2005c:41024),
  • [10] U. Fidalgo Prieto and G. López Lagomasino, Nikishin systems are perfect, Constr. Approx. 34 (2011), no. 3, 297-356. MR 2852293 (2012i:41012),
  • [11] A. A. Gonchar, E. A. Rakhmanov, and V. N. Sorokin, On Hermite-Padé approximants for systems of functions of Markov type, Mat. Sb. 188 (1997), no. 5, 33-58 (Russian, with Russian summary); English transl., Sb. Math. 188 (1997), no. 5, 671-696. MR 1478629 (98h:41017),
  • [12] Abey López García and Guillermo López Lagomasino, Relative asymptotic of multiple orthogonal polynomials for Nikishin systems, J. Approx. Theory 158 (2009), no. 2, 214-241. MR 2519070 (2010d:42043),
  • [13] André Markoff, Deux démonstrations de la convergence de certaines fractions continues, Acta Math. 19 (1895), no. 1, 93-104 (French). MR 1554864,
  • [14] E. M. Nikišin, Simultaneous Padé approximants, Mat. Sb. (N.S.) 113(155) (1980), no. 4(12), 499-519, 637 (Russian). MR 602272 (82e:30053)
  • [15] E. M. Nikishin and V. N. Sorokin, Rational approximations and orthogonality, Translations of Mathematical Monographs, vol. 92, American Mathematical Society, Providence, RI, 1991. Translated from the Russian by Ralph P. Boas. MR 1130396 (92i:30037)
  • [16] Herbert Stahl and Vilmos Totik, General orthogonal polynomials, Encyclopedia of Mathematics and its Applications, vol. 43, Cambridge University Press, Cambridge, 1992. MR 1163828 (93d:42029)
  • [17] Walter Van Assche, Jeffrey S. Geronimo, and Arno B. J. Kuijlaars, Riemann-Hilbert problems for multiple orthogonal polynomials, Special functions 2000: current perspective and future directions (Tempe, AZ), NATO Sci. Ser. II Math. Phys. Chem., vol. 30, Kluwer Acad. Publ., Dordrecht, 2001, pp. 23-59. MR 2006283 (2004e:30065),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30E10

Retrieve articles in all journals with MSC (2010): 30E10

Additional Information

A. Branquinho
Affiliation: CMUC, Department of Mathematics, University of Coimbra, Largo D. Dinis, 3001-454 Coimbra, Portugal

U. Fidalgo Prieto
Affiliation: Departamento de Matemáticas, Universidad Carlos III de Madrid, Avda. Universidad 30, 28911 Leganés, Spain
Address at time of publication: Department of Mathematics, Hume Hall 305, University of Mississippi, P. O. Box 1848, University, Mississippi 38677-1848

A. Foulquié Moreno
Affiliation: Departamento de Matemática, Universidade de Aveiro, Campus de Santiago 3810, Aveiro, Portugal

Received by editor(s): October 16, 2012
Received by editor(s) in revised form: October 17, 2012
Published electronically: June 16, 2014
Additional Notes: This work was supported by the Center for Mathematics of the University of Coimbra, Center for Research and Development in Mathematics and Applications (University of Aveiro), Acção Integrada Luso-Espanhola n. E-4/10, and Fundação para a Ciência e Tecnologia, through European program COMPETE/FEDER and grant SFRH/BPD/62947/2009. The second author also acknowledges support from Ministerio de Economía y Competitividad, under grant MTM2009-12740-C03-01
The authors are indebted to Professor G. López Lagomasino, who carefully read the manuscript and whose suggestions improved it
Communicated by: Walter Van Assche
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society